Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 1, NWS Medford, OR

January 15, 20155 counties in Oregon

NWS Medford, OR issued this high wind warning at Jan 15, 2015, 4:05 AM PST for 5 counties in Oregon. It took effect at Jan 15, 2015, 6:00 PM PST. It was in force for 16 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2015, 4:05 AM PST (12:05 UTC)
In effect from
Jan 15, 2015, 6:00 PM PST
Expired
Jan 16, 2015, 10:00 AM PST
In force
16 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 16, 5:00 AM PSTHEAVY RAIN 2.06Gold Beach, ORHEAVY RAIN DURATION 24 HOURS. OBSERVER LOCATION 4 MI UP ROGUE RIVER S SIDE.
Jan 16, 7:43 AM PSTNON-TSTM WND GST 62Gold Beach, OROCCURRED AT 2157 PST
Jan 16, 8:05 AM PSTHEAVY RAIN 2.042 Ese Langlois, OR24 HOUR RAINFALL ENDING AT 8:00 AM PST HEAVY RAIN DURATION 24 HOURS. OBSERVER LOCATION 2 MILES EAST OF 101.
Jan 16, 10:00 AM PSTHEAVY RAIN 2Brookings, ORTRAINED SPOTTER REPORTS 2.00 INCHES OF RAIN SINCE IT BEGAN YESTERDAY. HEAVY RAIN DURATION 18 HOURS. OBSERVER LOCATION .5 MILES DUE NORTH OF DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS76 KMFR 151205
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
405 AM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ030-031-160000-
/O.NEW.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.EXT.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
405 AM PST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS IN
  THE WARNING AREA COULD PEAK AT 70 MPH.

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE...
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER
  LAKE...NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-160000-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
405 AM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN THE
  SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE DRIVING
  MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-160000-
/O.NEW.KMFR.HW.A.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
405 AM PST THU JAN 15 2015

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 3O TO 40 MPH WITH GUSTS UP TO 60
  MPH.

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE LOOSE
  OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SK
3 follow-up statements
534 
WWUS76 KMFR 151552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
752 AM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ021-022-160000-
/O.UPG.KMFR.HW.A.0001.150116T0200Z-150116T0900Z/
/O.EXB.KMFR.HW.W.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
752 AM PST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO
  60 MPH.

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE 
  LOOSE OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ030-031-160000-
/O.CON.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
752 AM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS 
  IN THE WARNING AREA COULD PEAK AT 70 MPH. 

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
   NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-160000-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
752 AM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL/MND
855 
WWUS76 KMFR 152224
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PST THU JAN 15 2015

...GUSTY WINDS EXPECTED LATE TODAY THROUGH FRIDAY MORNING...

.AN INCOMING FRONTAL SYSTEM WILL INCREASE WINDS AHEAD OF IT AS IT
MOVES THROUGH LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

ORZ030-031-161500-
/O.CON.KMFR.HW.W.0001.150116T0400Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.150116T0400Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
224 PM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 10 AM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS 
  IN THE WARNING AREA COULD PEAK AT 70 MPH. 

* TIMING: THIS EVENING THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
  NEAR PAISLEY.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-160900-
/O.CON.KMFR.HW.W.0001.150116T0200Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
224 PM PST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 
  60 MPH. 

* TIMING: EARLY THIS EVENING THROUGH TONIGHT.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS...INCLUDING HIGHWAY 101. RESIDENTS SHOULD SECURE 
  LOOSE OBJECTS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ081-161500-
/O.CON.KMFR.WI.Y.0001.150116T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
224 PM PST THU JAN 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: LATE THIS AFTERNOON THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND GAZELLE.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
816 
WWUS76 KMFR 160855
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1255 AM PST FRI JAN 16 2015

...GUSTY WINDS THROUGH FRIDAY MORNING...

.A FRONT NOW MOVING THROUGH SOUTHERN OREGON AND NORTHERN
CALIFORNIA IS BRINGING STRONG WINDS TO SOME AREAS. 

ORZ021-022-161000-
/O.EXP.KMFR.HW.W.0001.000000T0000Z-150116T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
1255 AM PST FRI JAN 16 2015

...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING.

$$

ORZ030-031-161800-
/O.CON.KMFR.HW.W.0001.000000T0000Z-150116T1800Z/
/O.CON.KMFR.WI.Y.0001.000000T0000Z-150116T1800Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1255 AM PST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
   MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* WINDS: SOUTHWEST 30 TO 40 MPH GUSTING TO 50 TO 60 MPH. GUSTS IN
  THE WARNING AREA COULD PEAK AT 70 MPH.

* TIMING: THROUGH FRIDAY MORNING.

* WARNING LOCATIONS INCLUDE: AREAS IN AND AROUND SUMMER LAKE... 
  INCLUDING PORTIONS OF HIGHWAY 31 FROM NORTH OF PAISLEY TO 
  SUMMER LAKE.

* ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 SOUTH OF SUMMER LAKE...
   NEAR PAISLEY. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-161800-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-150116T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1255 AM PST FRI JAN 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 TO 55 MPH.

* TIMING: THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: GUSTY WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 97 
  NEAR WEED AND GAZELLE. THE STRONGEST WINDS ARE EXPECTED IN 
  THE SOUTHERN SHASTA VALLEY NEAR WEED. GUSTY WINDS WILL MAKE 
  DRIVING MORE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 14, 9:05 PM PST, 7 hours earlier.

Area forecast discussion, Jan 14, 9:05 PM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 PM PST WED JAN 14 2015

.DISCUSSION...MADE AN UPDATE THIS EVENING TO INCREASE POPS FOR
THURSDAY MORNING ACROSS WESTERN AND NORTHERN SECTIONS OF THE CWA
AS AN UPPER LEVEL DISTURBANCE OFFSHORE MOVES THROUGH. LATEST HIGH
RESOLUTION NEAR-TERM GUIDANCE (HRRR AND RAP) SHOW AN AREA OF
LIGHT RAIN BREAKING OUT ALONG AND NEAR THE COAST THEN SPREADING
NORTHEASTWARD THROUGH THE UMPQUA VALLEY AND INTO THE CASCADES
THURSDAY MORNING. NOT THINKING TOO MUCH HERE IN THE ROGUE VALLEY,
BUT WOULDN'T BE SURPRISED TO SEE A LITTLE LIGHT RAIN HERE EITHER.
A GRADUALLY LOWERING MID-LEVEL CLOUD DECK ASSOCIATED WITH THIS
INCOMING FEATURE SHOULD PRECLUDE FOG DEVELOPMENT IN MOST AREAS
OVERNIGHT, BUT LOW CLOUDS STILL MAY AFFECT A FEW OF THE DEEPER
VALLEYS WHERE THEY DIDN'T QUITE BREAK TODAY. HIGH TEMPERATURES
THURSDAY WILL BE ABOUT 5-10 DEGREES ABOVE NORMAL AREA WIDE. FOR
MEDFORD, FRIDAY'S NORMAL HIGH IS 47 DEGREES. SPILDE

&&

.AVIATION...FOR THE 15/00Z TAF CYCLE...HIGH CLOUDS EXPECTED AT
COAST AND UMPQUA BASIN TONIGHT AHEAD OF A WEAKENING COLD FRONT.
CIGS WILL LOWER LATE TONIGHT AND CONTINUE TO LOWER THROUGHOUT THE
DAY THURSDAY AS THE SYSTEM MOVES IN. VFR EXPECTED TO LOWER TO MVFR
IN UMPQUA BASIN AND ALONG COAST THURSDAY AFTERNOON, WITH MOUNTAIN
OBSCURATION LIKELY. VFR WILL PERSIST IN WEST SIDE VALLEYS AND EAST
SIDE, WITH POSSIBLE OBSCURATION OF CASCADES. -MSC

&&

.MARINE...UPDATED AT 400 PM, WEDNESDAY JANUARY 14, 2015...LIGHT
SOUTH TO SOUTHEAST WINDS ARE EXPECTED WITH SOUTH WINDS INCREASING
THIS EVENING AS A WEAK LOW MOVES INTO THE WATERS. MODERATE SWELL
WILL MOVE INTO THE WATERS WITH AREAS OF STEEP SEAS EXPECTED TO
DEVELOP TONIGHT, MAINLY FOR THE WATERS BEYOND 10 NM OFFSHORE.  THEN
MODELS CONTINUE TO INDICATE THAT SOUTH WINDS WILL INCREASE FURTHER
ON THURSDAY AHEAD OF A STRONG FRONT WITH GALE WINDS AND VERY STEEP
10 TO 14 FT SEAS POSSIBLE FROM CAPE BLANCO NORTH. SMALL CRAFT
ADVISORY WINDS AND STEEP TO VERY STEEP SEAS ARE EXPECTED SOUTH OF
CAPE BLANCO.  ANOTHER FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE
WATERS SATURDAY AND SUNDAY BRINGING ADDITIONAL RAIN, GUSTY SOUTH
WINDS AND STEEP SEAS. -MSC

&&

.PREV DISCUSSION... /ISSUED 427 PM PST WED JAN 14 2015/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
REMAINING AREAS OF LOW CLOUDS AND FOG IN THE ILLINOIS VALLEY,
GRANTS PASS, AND SHASTA VALLEY AREAS HAVE JUST ABOUT DISSIPATED
AND WILL CONTINUE TO DO SO THIS AFTERNOON. MEANWHILE, AN
INTERESTING UPPER LEVEL SHORTWAVE TROUGH, EVIDENT AS A SPINNING
AREA OF CLOUDINESS WEST OF THE OREGON AND CALIFORNIA COAST, IS
MOVING NORTH-NORTHEASTWARD. THIS UPPER LEVEL SHORTWAVE TROUGH
ACTUALLY HAS A COLD POOL WITH IT THAT WILL DEEPEN SLIGHTLY AS IT
MOVES ACROSS THE FORECAST AREA TONIGHT THROUGH THURSDAY. THIS
MIGHT BE ENOUGH TO RESULT IN A LITTLE LIGHT RAIN AND DRIZZLE
ALONG AND NEAR THE COAST, IN THE UMPQUA BASIN, AND SNOW FLURRIES
ACROSS THE MOUNTAINS. THE CLOUD COVER ASSOCIATED WITH THIS FEATURE
IS EXPECTED TO PREVENT SUFFICIENT RADIATIONAL COOLING FOR FOG
FORMATION ACROSS THE AREA TONIGHT.

THURSDAY AFTERNOON THROUGH SATURDAY NIGHT TWO FRONTAL SYSTEM WILL
PUSH ACROSS THE AREA. SOUTH WINDS WILL INCREASE THURSDAY AFTERNOON
AND NIGHT ACROSS THE SHASTA VALLEY, THE EAST SIDE, AND, TO A
LESSER DEGREE, IN THE ASHLAND AREA DURING THIS TIME PERIOD. WIND
ADVISORIES HAVE BEEN ISSUED FOR THE SUMMER LAKE AREA AND THE
SHASTA VALLEY NEAR WEED, AND IT WILL BE WINDY ACROSS THE PEAKS AND
RIDGES LATE THURSDAY INTO FRIDAY MORNING.

AS THIS FIRST FRONTAL SYSTEM ARRIVES, IT WILL HAVE A SUBSTANTIAL
MOISTURE PLUME TO WORK WITH, AS HAS BEEN INDICATED BY INTEGRATED
WATER VAPOR TRANSPORT GUIDANCE. WE EXPECT THE BULK OF THIS
MOISTURE TO PRECIPITATE ACROSS THE FORECAST AREA FROM LATE
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. AMOUNTS THROUGH
FRIDAY EVENING ARE EXPECTED TO BE 1" TO 1.5" ACROSS COOS COUNTY,
1.5" TO 3.5" ACROSS CURRY COUNTY, .50" TO 1" ACROSS THE OREGON
CASCADES, SISKIYOUS, AND MARBLE MOUNTAINS AND UMPQUA BASIN, AND
25" TO 1" FOR THE INLAND VALLEYS WEST OF THERE.

SNOW LEVELS WITH THIS INITIAL FRONTAL SYSTEM DO NOT RISE AS MUCH
AS PREVIOUSLY INDICATED DUE TO A MORE SOUTHEASTWARD TRAJECTORY AND
ORIENTATION OF THE WEATHER SYSTEM AND IT'S ASSOCIATED UPPER LEVEL
TROUGH. THIS MAY RESULT IN 2 INCHES OR LESS OF SNOWFALL ACROSS THE
EAST SIDE AT SOME LOCATIONS BETWEEN 4500 AND 6000 FEET BEFORE SNOW
CHANGES OVER TO RAIN. FROM THE CASCADES WESTWARD ACCUMULATIONS
WILL BE MOSTLY BETWEEN 6000 AND 7000 FEET WITH GENERALLY 6 INCHES
OR LESS EXPECTED.

FRIDAY NIGHT THROUGH SATURDAY'S FRONTAL SYSTEM WILL SEND A SURGE
OF WARMER AIR ACROSS THE AREA, WITH SNOW LEVELS RISING TO AROUND
8KFT. PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT UNTIL LATE
SATURDAY NIGHT INTO SUNDAY. -BTL

LONG TERM...SUNDAY THROUGH WEDNESDAY...MODEL CONSISTENCY REMAINS
PRETTY GOOD IN THE EXTENDED AND, AS A RESULT, FORECAST CONFIDENCE
IS MODERATE TO HIGH. THE FINAL PUSH OF MOISTURE OVER OUR AREA
OCCURS SUNDAY AS A COLD FRONT SLOWLY MOVES THROUGH. THE FRONT
GRADUALLY DISSIPATES OVER US SUNDAY NIGHT INTO MONDAY MORNING.
RAINFALL DOESN'T LOOK ESPECIALLY HEAVY ON SUNDAY, BUT USUALLY WHEN
FRONTS DISSIPATE OVER US, THE SOUTH COAST AND ADJACENT MOUNTAINS
CAN PICK UP A LOT OF RAIN. IN OTHER WORDS, PLACES LIKE BROOKINGS
AND THE KALMIOPSIS WILL PROBABLY GET MORE RAIN THAN ONE MIGHT
OTHERWISE THINK LOOKING AT DETERMINISTIC MODELS. PRECIPITATION
WILL END ON MONDAY AS THE UPPER FLOW BECOMES MORE WEST-NORTHWEST
AND DRIER AIR ARRIVES BEHIND THE FRONT. I LOWERED POPS FOR MONDAY,
BUT I COULD SEE THEM BEING REMOVED ALTOGETHER IF THE DRYING TREND
IN THE MODELS CONTINUES.

AN UPPER RIDGE BEGINS BUILDING ALONG 130W ON TUESDAY AND THEN MOVES
OVER US ON WEDNESDAY. WE WILL HAVE RECEIVED PRETTY GOOD MOISTURE
PRIOR TO THE ONSET OF THIS RIDGE, SO RESULTING TEMPERATURE
INVERSIONS, WHILE NOT PARTICULARLY STRONG, SHOULD TRAP MOISTURE AND
LEAD TO NOCTURNAL FOG ISSUES IN THE VALLEYS AGAIN. POPS HAVE BEEN
REMOVED FOR TUESDAY AND WEDNESDAY AND VALLEY FOG/LOW CLOUD HAS BEEN
INTRODUCED, AT LEAST ON THE WEST SIDE. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THURSDAY TO 10 AM PST FRIDAY FOR
     ORZ030-031-624-625.

CA...WIND ADVISORY FROM 4 PM THURSDAY TO 10 AM PST FRIDAY FOR
     CAZ081-281.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM
	 THURSDAY TO 4 AM PST FRIDAY FOR PZZ350-356-370-376.

     HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 4 AM PST FRIDAY
     FOR PZZ350-356-370-376.

     GALE WARNING FROM 1 PM THURSDAY TO 4 AM PST FRIDAY FOR
     PZZ350-356-370-376.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THURSDAY
     FOR PZZ350-356-370-376.

MAS/BTL/TRW/MSC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 7:42 PM PSTGale WarningMFR32 hr
Jan 15, 3:18 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Klamath, Lake31 hr
Jan 15, 4:05 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas4 hr
Jan 15, 3:06 PM PSTSmall Craft Advisory for Hazardous SeasMFR46 hr

Nearby

High Wind Warnings in Oregon, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.